Please use this identifier to cite or link to this item:
Scopus Web of Science® Altmetric
Type: Journal article
Title: Many finite-dimensional lifting bundle gerbes are torsion
Author: Roberts, D.M.
Citation: Bulletin of the Australian Mathematical Society, 2022; 105(2):323-338
Publisher: Cambridge University Press
Issue Date: 2022
ISSN: 0004-9727
Statement of
David Michael Roberts
Abstract: Many bundle gerbes are either infinite-dimensional, or finite-dimensional but built using submersions that are far from being fibre bundles. Murray and Stevenson [‘A note on bundle gerbes and infinite-dimensionality’, J. Aust. Math. Soc. 90(1) (2011), 81–92] proved that gerbes on simply-connected manifolds, built from finite-dimensional fibre bundles with connected fibres, always have a torsion DD-class. I prove an analogous result for a wide class of gerbes built from principal bundles, relaxing the requirements on the fundamental group of the base and the connected components of the fibre, allowing both to be nontrivial. This has consequences for possible models for basic gerbes, the classification of crossed modules of finite-dimensional Lie groups, the coefficient Lie-2-algebras for higher gauge theory on principal 2-bundles and finite-dimensional twists of topological K-theory.
Keywords: bundle gerbes; torsion classes; central extensions
Description: First published online 17 September 2021
Rights: © 2021 Australian Mathematical Publishing Association Inc.
DOI: 10.1017/S000497272100071X
Grant ID:
Published version:
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.